Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

September 1, 2012Cumberland County, North Carolina

NWS Raleigh, NC issued this special weather statement at Sep 1, 2012, 4:16 PM EDT for Cumberland County, North Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Sep 1, 2012, 5:15 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:25 PM EDTTSTM WND DMG5 Nw Hope Mills, NCMULTIPLE TREES AND POWERLINES DOWN ON STRICKLAND BRIDGE ROAD NEAR BAILEY LAKE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS82 KRAH 012016
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT SAT SEP 1 2012

NCZ088-012115-
CUMBERLAND-
416 PM EDT SAT SEP 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BONNIE DOONE...OR ABOUT OVER FAYETTEVILLE...MOVING SOUTHEAST AT 5
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAYETTEVILLE...HOPE
MILLS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 55.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3511 7911 3512 7910 3521 7889 3495 7865
      3487 7886
TIME...MOT...LOC 2016Z 299DEG 3KT 3504 7897

$$

ELLIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:40 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 1, 2:40 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT SAT SEP 1 2012

.SYNOPSIS...
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAYTIME
BECOMING ISOLATED AT NIGHT THROUGH THE REST OF THE WEEKEND AS A COLD
FRONT REMAINS STALLED ACROSS THE REGION. UNSETTLED WEATHER WILL
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS MOISTURE INCREASES
ACROSS THE REGION ASSOCIATED WITH THE REMNANTS OF ISAAC.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE REST OF THE
WEEKEND AND MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 200 PM SATURDAY...

NOTED THE FOLLOWING SYNOPTIC SCALE FEATURES AT THE START OF THE NEAR
TERM PERIOD:
-ISAAC REMNANTS IN THE FORM OF A MID-LEVEL TROUGH CENTERED OVER MO.
-FLAT UPPER RIDGE CENTERED OVER THE SOUTHEAST COAST
-A WEAK SHORT WAVE TROUGH PASSING OFF THE MID-ATLANTIC COAST WITH AN
ATTENDANT SHEAR AXIS STRETCHING SOUTHWEST ACROSS THE CAROLINAS
-A WEST-TO-EAST ORIENTED BACKDOOR SFC FRONT STRETCHING ACROSS THE
NORTHERN MID-ATLANTIC REGION.
-A LEE TROUGH ORIENTED ALONG THE COASTAL PLAIN.

FOR THE REST OF THIS AFTERNOON:
SHOWERS AND TSTMS ARE FORMING IN THE JUXTAPOSITION OF THE LOW-LEV
CONVERGENCE ASSOC WITH THE LEE TROUGH AND THE MID-UPPER SHEAR AXIS.
LATEST MESOANALYSIS SHOWS THAT CAPE IS GRADUALLY INCREASING (MOST
NOTABLY ACROSS OUR COASTAL PLAIN ZONES AND SOUTHERN HALF OF OUR
PIEDMONT ZONES)...BUT BOTH LOW AND MID LEVEL LAPSE RATES ARE NOT
PARTICULARLY IMPRESSIVE AT THE MOMENT. HOWEVER NOTED A RESPECTABLE
DCAPE ESP EAST OF I-95 AND SOUTH OF US 1. BULK SHEAR IS CURRENTLY
AOB 20KT AND IS NOT FORECAST TO INCREASE MUCH THE REST OF TODAY. AS
SUCH...EXPECT ISOLATED TO SCATTERED SHOWERS AND TSTMS TO CONTINUE TO
DEVELOP ACROSS OUR CWA THE REMAINDER OF THIS AFTERNOON...BUT WITH
LIMITED SHEAR AND PRESENTLY WEAK LAPSE RATES...TSTMS SHOULD LACK
SIGNIF ORGANIZATION AND PROLONGED INTENSITY. MAIN THREATS WITH ANY
OF THE STRONGER STORMS THIS AFTERNOON INTO EARLY EVENING WILL BE
ISOLATED STRONG WIND GUSTS (PARTICULARLY ACROSS OUR E/SE/S ZONES AS
NOTED BY LOCATION OF AFOREMENTIONED DCAPE)...AND HEAVY DOWNPOURS
WHICH MAY RESULT IN LOCALIZED POOR DRAINAGE FLOODING WITH ANY OF THE
MORE INTENSE SLOW-MOVING CELLS. THIS ACTIVITY SHOULD WIND DOWN LATER
THIS EVENING AS THE SHEAR AXIS MOVES EAST AND LOW LEVELS
STABILIZE...LEAVING PARTLY TO MOSTLY CLOUDY SKIES THE REST OF THE
NIGHT AND ONLY A SLIGHT CHANCE FOR AN ISOLATED SHOWER OR TWO. LOWS
TONIGHT IN THE LOWER 70S.

FOR THE REMAINDER OF THE NEAR-TERM PERIOD:
THE BACKDOOR FRONT TO OUR NORTH WILL GRADUALLY DRIFT SOUTH FROM ITS
CURRENT POSITION AND STALL ACROSS OUR STATE DURING THE DAYTIME
SUNDAY. THIS FRONT WILL SERVE AS THE FOCUS FOR ADDITIONAL SHOWER AND
THUNDERSTORM ACTIVITY. HOWEVER WITH MID AND UPPER FLOW AHEAD OF THE
ISAAC-REMNANT TROUGH OVER THE OHIO RIVER VALLEY PERPENDICULAR TO THE
BOUNDARY...AND GIVEN THE BEST UPPER UPPER FORCING AND DIVERGENCE
ALONG AND NORTH OF THE FRONT...THE BEST CHANCE FOR RAIN SHOULD BE
ALONG AND TO THE NORTH OF THE FRONT. IN ANY EVENT...WITH THE
BOUNDARY IN THE VICINITY AND PLENTY OF MOISTURE (PWAT AROUND 2
INCHES) AND INSTABILITY...EXPECT SCATTERED SHOWERS AND TSTMS ON
SUNDAY. GIVEN LIMITED SHEAR OVER OUR AREA (<15 KTS)...ANY STRONGER
TSTMS THAT FORM SHOULD LACK ORGANIZATION AND BE BRIEF IN NATURE.
DAYTIME TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER THAN
TODAY...ESP ALONG AND NORTH OF THE FRONT AND WHERE IT RAINS.
GENERALLY EXPECT HIGHS IN THE UPPER 80S NORTH TO AROUND 90 SOUTH.
TEMPS SUNDAY NIGHT WILL REMAIN A FEW DEGREES ABOVE NORMAL GIVEN
ANTICIPATED CLOUD COVER AND THE BOUNDARY SLOWLY LIFTING NORTHWARD.
EXPECT LOWS IN THE LOWER 70S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 235 PM SATURDAY...

FOR MONDAY/MONDAY NIGHT: THE REMNANT CIRCULATION FROM ISAAC WANDERS
EASTWARD OVER THE OHIO VALLEY THROUGH MONDAY NIGHT... PRECEDED BY
ITS MID LEVEL SHORTWAVE TROUGH... WHILE THE WEAK SURFACE FRONT
STRETCHING ALONG THE NC/VA BORDER INTO NE NC SLOWLY WEAKENS FURTHER
AND NUDGES ONLY SLIGHTLY NORTHWARD. ASSUMING CONVECTION IS
INSTIGATED OVER CENTRAL NC WITH DAYTIME HEATING... THE PRESENCE OF
THIS FRONT WITHIN A WARM AND SOMEWHAT UNSTABLE AIR MASS WITH AN
INCOMING SHORTWAVE TROUGH RAISES CONCERNS FOR POSSIBLE STRONG
ROTATING STORMS OVER NORTHERN SECTIONS OF THE FORECAST AREA. THE
OVERALL WIND FIELD WILL BE WEAK HOWEVER... SO DESPITE THE LOW LCL
HEIGHTS... THE LOW LEVEL SHEAR MAGNITUDE SHOULD BE FAIRLY LOW. DEEP
LAYER SHEAR WILL BE LOW AS WELL... JUST 10-15 KTS. MODELS INDICATE
DAYTIME MUCAPE PEAKING AT 1500-2000 J/KG MONDAY... HIGHEST IN THE
WESTERN FORECAST AREA... AND WITH EXPECTED HIGH SURFACE DEW POINTS
AND MID LEVEL LAPSE RATES OVER 6 C/KM... WE SHOULD SEE SCATTERED
STORMS BY AFTERNOON... WITH THE BEST COVERAGE ACROSS THE NORTH AND
WEST WHERE LOW LEVEL MASS CONVERGENCE AND UPPER LEVEL HEIGHT FALLS
(RESPECTIVELY) WILL BE BEST. THE CURRENT FORECAST REFLECTS THIS WELL
AND ONLY SMALL CHANGES ARE NEEDED. EXPECT WANING CONVECTION
OVERNIGHT WITH THE LOSS OF HEATING. ABOVE-NORMAL THICKNESSES
MODERATED BY MID-HIGH CLOUDS (ESPECIALLY WEST/NORTH) INDICATES HIGHS
OF 86-90. MILD LOWS AROUND 70 WITH LATE NIGHT LOW STRATUS MAINLY IN
THE PIEDMONT.

FOR TUESDAY/TUESDAY NIGHT: THE THERMAL AND MOISTURE STRUCTURE
THROUGHOUT THE COLUMN SHOULD BE LARGELY UNCHANGED THROUGH TUESDAY
BASED ON FORECAST SOUNDINGS. THE OLD-ISAAC SURFACE LOW CONTINUES ITS
SLOW WEAKENING TREND AS IT DRIFTS ACROSS KY TOWARD SRN WV/SW VA
THROUGH TUESDAY NIGHT... WHILE THE ATTENDING MID LEVEL SHORTWAVE
TROUGH BRINGS INCREASING DPVA INTO THE NC MOUNTAINS AND FOOTHILLS.
MLCAPE IS PROJECTED TO BE SLIGHTLY LOWER OVER CENTRAL NC AS COMPARED
TO MONDAY... TOPPING OUT AT AROUND 1000-1500 J/KG... BUT DEEP LAYER
SHEAR WILL BE EVEN LESS CONDUCIVE (5-10 KTS) FOR ORGANIZED
CONVECTION. THE UPTICK IN DYNAMIC FORCING FOR ASCENT MAY PARTIALLY
COMPENSATE FOR THE SLIGHTLY LOWER INSTABILITY... SO IN THIS DEEPLY
MOIST COLUMN WE SHOULD ONCE AGAIN SEE SCATTERED STORMS DEVELOPING IN
THE AFTERNOON AND SLOWLY DIMINISHING IN THE LATE EVENING AND
OVERNIGHT. THICKNESSES DIP SLIGHTLY SO EXPECT HIGHS OF 84-88. LOWS
68-72. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1240 PM SATURDAY...

THREE PRIMARY FEATURES ARE NOTED OVER NOAM EARLY IN THIS PERIOD: A
VERY WEAK SHEAR AXIS FROM THE MIDATLANTIC COAST THROUGH THE
CAROLINAS... A CLOSED VORTEX OVER NE MANITOBA... AND AN IMPORTANT
BIT OF SHORTWAVE ENERGY NORTHWEST OF THIS LOW OVER NW ALBERTA. AS
THESE FEATURES AND THEIR RESPECTIVE SURFACE REFLECTIONS DOMINATE OUR
WEATHER... EXPECT A WARM/DAMP MIDWEEK... TRANSITIONING TO A DRIER
AND MORE SEASONABLE START TO NEXT WEEKEND. THE ECMWF ENSEMBLE MEAN
WAS PREFERRED BASED ON ITS RUN-TO-RUN CONTINUITY AND ITS
MIDDLE-GROUND SOLUTION BETWEEN THE OP ECMWF AND GFS.

FOR WEDNESDAY/THURSDAY: WE BEGIN THIS TIME FRAME ON WEDNESDAY STILL
WITHIN A WARM AND MOIST AIR MASS CHARACTERIZED BY PW VALUES AT OR
OVER 2.0 INCHES AND A STOUT SWRLY LOW LEVEL FLOW ALONG A LEE TROUGH.
SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE LIKELY TO FIRE WITH
DAYTIME HEATING GIVEN THE MOISTURE IN PLACE AND LACK OF WARM/DRY AIR
ALOFT. AFTER AN ABATEMENT OVERNIGHT... EXPECT ANOTHER ROUND OF
DIURNALLY-DRIVEN SHOWERS AND STORMS ON THURSDAY... LIKELY FOCUSED A
BIT FURTHER EAST THAN ON WEDNESDAY... AS THE MID LEVEL SHEAR AXIS
AND SURFACE TROUGH SHIFT A BIT EASTWARD... DRIVEN BY THE DEEPENING
LONGWAVE TROUGH ASSOCIATED WITH THE CANADIAN VORTEX WOBBLING FROM NE
MANITOBA ACROSS NRN ONTARIO AND JAMES BAY THROUGH THURSDAY. DEEP
MOISTURE WILL BRING ABOUT CONSIDERABLE CLOUDINESS... WHICH WILL TAKE
THE EDGE OFF HIGH TEMPS... SO DESPITE LOW LEVEL THICKNESSES ABOUT
5-10 METERS ABOVE NORMAL... HIGH TEMPS SHOULD RUN CLOSE TO NORMAL
WITH LOWS ABOUT A CATEGORY ABOVE NORMAL.

FOR FRIDAY/SATURDAY: THE VORTEX OVER THE EASTERN SHORE OF HUDSON BAY
EARLY FRIDAY WILL BE PART OF A LARGE LONGWAVE TROUGH COVERING ALL OF
ERN CANADA INTO THE GREAT LAKES AND ST LAWRENCE VALLEY. THE WEAK
SHEAR AXIS WILL HAVE MOVED OFF OUR COAST... AND THE ENSUING
NORTHWESTERLY (YET STILL FAIRLY LIGHT) MID LEVEL FLOW IS LIKELY TO
BRING IN DRIER AIR FROM THE WEST IN THE MID AND HIGH LEVELS. BUT
WITH MINIMAL CHANGE IN THE AIR MASS CHARACTER IN THE LOW LEVELS...
WE MAY STILL SEE A FEW STORMS FRIDAY PARTICULARLY IN THE EASTERN
FORECAST AREA WHERE SURFACE DEW POINTS ARE LIKELY TO STAY A LITTLE
HIGHER... HOWEVER THE DRIER COLUMN SHOULD MAKE FOR SMALLER COVERAGE.
THE EASTWARD SHIFT IN THE LONGWAVE TROUGH SHOULD HELP PUSH THE
SYNOPTIC FRONT SOUTHEAST OF NC BY FRIDAY NIGHT. THE SHORTWAVE ENERGY
INITIALLY DROPPING THROUGH ALBERTA DIGS SOUTHWARD INTO MT/WY AND THE
DAKOTAS BY SATURDAY... WHICH SHOULD RESULT IN BROAD WEAK DOWNSTREAM
RIDGING AND A REBOUNDING OF MID LEVEL HEIGHTS OVER THE OHIO
VALLEY/MID-SOUTH AND MIDATLANTIC/CAROLINAS... WITH WEAK SURFACE HIGH
PRESSURE NOSING IN FROM THE NORTH. EXPECT DRY AND SEASONABLE WEATHER
ON SATURDAY WITH TEMPS NEAR NORMAL UNDER FAIR SKIES. -GIH

&&

.AVIATION /18Z TODAY THROUGH THURSDAY/...
AS OF 200 PM SATURDAY...

CURRENT RADAR SHOWS SCATTERED SHOWERS AND TSTMS DEVELOPING ACROSS
CENTRAL NC THIS AFTERNOON. LOCATIONS AFFECTED BY THIS ACTIVITY WILL
EXPERIENCE BRIEF PERIODS OF IFR CONDITIONS AND POSSIBLE GUSTY SFC
WINDS. OUTSIDE OF THIS ACTIVITY EXPECT VFR CONDITIONS WITH LIGHT
WINDS. VFR CONDITIONS WILL RETURN OVERNIGHT ACROSS MUCH OF THE
AREA...EXCEPT FOR SOME LOCAL AREAS OF LIGHT FOG AROUND SUNRISE
PARTICULARLY ACROSS THE COASTAL PLAIN. ADDITIONAL SCATTERED SHOWERS
AND TSTMS ARE EXPECTED TO DEVELOP DURING THE DAYTIME SUNDAY...AND
ONCE AGAIN EXPECT LOCALIZED IFR CONDITIONS ASSOCIATED WITH THIS
ACTIVITY.

LOOKING AHEAD:
UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH THURSDAY AS
MOISTURE INCREASES ACROSS THE REGION WITH THE REMNANTS OF ISAAC
APPROACHING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
DAYTIME BECOMING ISOLATED AT NIGHT. ANY SHOWER AND THUNDERSTORM
ACTIVITY WILL BE CAPABLE OF PRODUCING BRIEF AND LOCAL IFR
CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...NP
NEAR TERM...NP
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...NP
Hazardous weather outlook, Sep 1, 4:13 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
413 AM EDT SAT SEP 1 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
413 AM EDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS. IN ADDITION... HEAT INDEX VALUES WILL
APPROACH 100 DEGREES ACROSS PORTIONS OF THE SANDHILLS AND COASTAL
PLAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 1, 2:49 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT SAT SEP 1 2012

NCZ021-038-011930-
DAVIDSON-FORSYTH-
249 PM EDT SAT SEP 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 330 PM EDT...

AT 248 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CLEMMONS...OR ABOUT 8 MILES SOUTHWEST OF WINSTON-SALEM...MOVING SOUTH
AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MIDWAY...ARCADIA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 192.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3612 8049 3614 8027 3590 8019 3589 8037
      3596 8038 3599 8043 3601 8042 3603 8045
      3606 8048
TIME...MOT...LOC 1848Z 350DEG 9KT 3601 8035
Special weather statement, Sep 1, 3:10 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SAT SEP 1 2012

NCZ077-088-089-012000-
CUMBERLAND-HARNETT-SAMPSON-
310 PM EDT SAT SEP 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON... SOUTHERN
HARNETT... AND CUMBERLAND COUNTIES THROUGH 400 PM EDT...

AT 309 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPIVEY'S CORNER TO SPRING
LAKE...DRIFTING SLOWLY SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GODWIN... POPE AFB...
FAYETTEVILLE... SALEMBURG... SPRING LAKE... FALCON... HOBBTON... AND
WADE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 348... AND
INTERSTATE 95 BETWEEN EXITS 41 AND 73.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3488 7893 3503 7905 3516 7911 3519 7910
      3521 7913 3531 7917 3531 7858 3530 7852
      3526 7847 3526 7841 3527 7838 3526 7830
      3485 7818
TIME...MOT...LOC 1909Z 315DEG 4KT 3524 7849 3523 7899

GIH
Special weather statement, Sep 1, 3:15 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SAT SEP 1 2012

NCZ074-075-084-012000-
MONTGOMERY-MOORE-RICHMOND-
315 PM EDT SAT SEP 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN RICHMOND...
SOUTHWEST MOORE AND SOUTHERN MONTGOMERY COUNTIES THROUGH 400 PM
EDT...

AT 314 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM COVINGTON TO FOXFIRE...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTH OF TROY TO 11 MILES WEST OF SOUTHERN PINES...
MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3503 7989 3505 7988 3506 7990 3523 7997
      3524 7954 3504 7946 3494 7985
TIME...MOT...LOC 1914Z 322DEG 24KT 3513 7982 3512 7957
Special weather statement, Sep 1, 3:20 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT SAT SEP 1 2012

NCZ073-011945-
STANLY-
320 PM EDT SAT SEP 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHWEST STANLY COUNTY
THROUGH 345 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STANFIELD...OR ABOUT 17 MILES SOUTHEAST OF CONCORD...MOVING SOUTH AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHWESTERN
STANLY COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3534 8041 3534 8022 3519 8022 3519 8024
      3521 8026 3518 8031 3516 8035 3517 8037
      3516 8039 3516 8048 3518 8050 3520 8051
TIME...MOT...LOC 1920Z 341DEG 10KT 3519 8041
Special weather statement, Sep 1, 3:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT SAT SEP 1 2012

NCZ086-088-012030-
CUMBERLAND-HOKE-
345 PM EDT SAT SEP 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND AND HOKE
COUNTIES THROUGH 430 PM EDT...

AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF ROCKFISH...OR ABOUT 8 MILES NORTHEAST OF RAEFORD...
MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKFISH.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3504 7938 3518 7917 3517 7914 3490 7887
      3488 7893 3492 7897 3495 7904 3483 7919
      3483 7927
TIME...MOT...LOC 1945Z 306DEG 5KT 3506 7913

ELLIS
Special weather statement, Sep 1, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT SAT SEP 1 2012

NCZ088-012115-
CUMBERLAND-
416 PM EDT SAT SEP 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BONNIE DOONE...OR ABOUT OVER FAYETTEVILLE...MOVING SOUTHEAST AT 5
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAYETTEVILLE...HOPE
MILLS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 55.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3511 7911 3512 7910 3521 7889 3495 7865
      3487 7886
TIME...MOT...LOC 2016Z 299DEG 3KT 3504 7897

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:18 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Stanly42 min
Sep 1, 2:49 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Stanly103 min
Sep 1, 2:49 PM EDTSpecial Weather StatementRAHForsyth41 min
Sep 1, 3:10 PM EDTSpecial Weather StatementRAHCumberland, Sampson50 min
Sep 1, 3:15 PM EDTSpecial Weather StatementRAHRichmond45 min
Sep 1, 3:20 PM EDTSpecial Weather StatementRAHStanly25 min
Sep 1, 3:23 PM EDTAreal Flood AdvisoryRAHStanly119 min
Sep 1, 3:45 PM EDTSpecial Weather StatementRAHHoke45 min
Sep 1, 4:24 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke101 min
Sep 1, 4:39 PM EDTSpecial Weather StatementRAHHoke66 min
Sep 1, 5:42 PM EDTSpecial Weather StatementRAHBladen63 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.